Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 27, 2021, 12:59 PM CDT for Latimer County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 12:59 PM CDT (17:59 UTC)
- Expired
- Jul 27, 2021, 1:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Tulsa, OK
County Latimer County, OK
The radar
The Western Arkansas radar (KSRX), 90 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1050 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
764 WWUS84 KTSA 271759 SPSTSA Special Weather Statement National Weather Service Tulsa OK 1259 PM CDT Tue Jul 27 2021 OKZ075-271830- Latimer OK- 1259 PM CDT Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LATIMER COUNTY UNTIL 130 PM CDT... At 1259 PM CDT, a strong thunderstorm was located 6 miles northeast of Wilburton. This storm was nearly stationary. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Wilburton... Red Oak... Panola... LAT...LON 3491 9537 3502 9528 3500 9502 3484 9519 TIME...MOT...LOC 1759Z 025DEG 1KT 3497 9522 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 27, 12:07 PM CDT, 52 minutes earlier.
Area forecast discussion, Jul 27, 12:07 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1207 PM CDT Tue Jul 27 2021
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Isolated to scattered storms expected across SE OK/WC AR, with
at best impacting KFSM/KMLC. Will include VCTS for a few hours
from 21z-00z at those sites. Brief MVFR/IFR vsbys possible again late
tonight in fog across NW AR. Otherwise, VFR elements will prevail
at all sites through the valid period.
&&
.PREV DISCUSSION... /Issued 1033 AM CDT Tue Jul 27 2021/
DISCUSSION...
Overall first period elements in good shape, however have upgraded much
of the current heat advisory to a heat warning. Heat index values following a
similar trace to those observed yesterday, with many locations exceeding
110 degrees. The heat warning will also be in effect from 1pm to 8pm.
Mid level debris clouds may hamper max heat index values across
parts of SE OK this afternoon, though some zones may need to be added
to the heat warning if trends warrant.
Updated NPW/ZFP/PFM/AFM already sent.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Excessive Heat Warning until 8 PM CDT this evening for
OKZ054>057-059>062-064>068-070>072.
Heat Advisory until 8 PM CDT this evening for OKZ049-053-058-063-
069-073>076.
AR...Excessive Heat Warning until 8 PM CDT this evening for ARZ019-
020-029.
&&
AVIATION.....23Hazardous weather outlook, Jul 27, 12:16 PM CDT, 43 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1216 PM CDT Tue Jul 27 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1216 PM CDT Tue Jul 27 2021 ...HEAT WARNING IN EFFECT FOR MOST OF NORTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS THROUGH 8 PM... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Significant. AREA...Eastern Oklahoma and West Central Arkansas. ONSET...Ongoing. DISCUSSION... Hot and humid conditions will continue this afternoon with heat index values of 100 to 113 degrees common. A heat warning is in effect for most of northeast Oklahoma and and west central Arkansas with a heat advisory also in effect for many remaining locations. Both are in effect until 8 pm. Isolated to widely scattered thunderstorm coverage will continue this afternoon through early evening, primarily along and south of I-40. An isolated strong to briefly severe storm is possible along with locally heavy rainfall. Storms will gradually diminish after sunset. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY through FRIDAY...Dangerous Heat Potential. SATURDAY and SUNDAY...Thunderstorm Potential...Dangerous Heat Potential. MONDAY...Thunderstorm Potential. EXTENDED DISCUSSION... An extended period of hot and humid conditions will continue this week into next weekend. Temperatures for mid to late week will likely reach the upper 90s to just above 100 degrees. Dangerous heat index values will continue each afternoon and additional heat advisories will likely be needed. A frontal boundary will approach from the north by Sunday and Monday, resulting in a chance of showers and thunderstorms. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 27, 12:59 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 1259 PM CDT Tue Jul 27 2021 OKZ075-271830- Latimer OK- 1259 PM CDT Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LATIMER COUNTY UNTIL 130 PM CDT... At 1259 PM CDT, a strong thunderstorm was located 6 miles northeast of Wilburton. This storm was nearly stationary. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Wilburton... Red Oak... Panola... LAT...LON 3491 9537 3502 9528 3500 9502 3484 9519 TIME...MOT...LOC 1759Z 025DEG 1KT 3497 9522
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:03 PM CDT | Special Weather Statement | TSA | Okmulgee | 27 min |
| Jul 26, 7:07 PM CDT | Special Weather Statement | TSA | Mayes | 38 min |
| Jul 26, 7:26 PM CDT | Special Weather Statement | TSA | Okmulgee | 34 min |
| Jul 27, 3:49 AM CDT | Special Weather Statement | TSA | McIntosh | 41 min |
| Jul 27, 4:28 AM CDT | Special Weather Statement | TSA | Haskell | 47 min |
| Jul 27, 5:58 AM CDT | Special Weather Statement | TSA | Sequoyah | 47 min |
| Jul 27, 10:22 AM CDT | Excessive Heat Warning | TSA | Cherokee, Craig, Creek, McIntosh, Mayes, Muskogee and 8 more | 10 hr |
| Jul 27, 1:24 PM CDT | Special Weather Statement | TSA | Latimer | 36 min |
| Jul 27, 1:31 PM CDT | Special Weather Statement | TSA | Latimer | 29 min |
| Jul 27, 1:54 PM CDT | Special Weather Statement | TSA | Latimer | 36 min |
| Jul 27, 2:03 PM CDT | Special Weather Statement | TSA | Latimer | 27 min |
| Jul 27, 2:04 PM CDT | Special Weather Statement | TSA | Pittsburg | 26 min |
| Jul 27, 2:22 PM CDT | Special Weather Statement | TSA | LeFlore | 23 min |
| Jul 27, 2:36 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 29 hr |
| Jul 27, 2:46 PM CDT | Special Weather Statement | TSA | Pittsburg | 29 min |
| Jul 27, 2:48 PM CDT | Special Weather Statement | TSA | Pushmataha | 27 min |
| Jul 27, 3:09 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 26 min |
| Jul 27, 4:38 PM CDT | Special Weather Statement | TSA | Sequoyah | 37 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.